Hi Epilepsy Action Australia
Thank you for your reply and suggestion. Just to clarify, the appointment did go for longer than ten minutes, however we knew which direction it was heading very, very quickly. We have heard nothing but good reports regarding this particular neurologist. However as you know neurology encompasses so many things - maybe this just isn't their particular area and/or they're just not the right person for me. Your suggestion of finding an epileptologist is something I will keep in mind.
An MRI and an EEG were carried out prior to the appointment, both coming back with normal results. I realise these can be inconclusive when ‘diagnosing’ epilepsy but I find the flippancy at prescribing longterm medication for someone (with so little information, discussion or blood testing) without any concern for the overall picture, contributing factors or lifestyle very concerning. Particularly given the known side effects and the nature of the active ingredients. You will appreciate my concern at potentially going through the same process again with someone else who's attitude is to medicate first and ask questions afterwards if at all. And quite bluntly specialist appointments are not cheap.
I have absolutely no doubt that there are situations where medication is the best option available but these need to be prescribed by someone who is willing to carefully consider all the options, not just the easiest one. Hence my query as to whether anyone else has felt that they have had medication prescribed inappropriately or too quickly, without all the alternative or even complementary adjustments that could be tried.
I have been tapering off the Tegretol for just under three days, with my last 100mg dose about 34hrs ago. The mouth ulcers are gradually receding, my body is still aching but my mind is clearing. Physically I feel exhausted. Now that I can begin to think logically again I am also angry at myself for blindly taking such strong medication without researching it thoroughly first and asking more questions at the time it was prescribed.
Anyway, hopefully this will help anyone who has been through a similar experience. Thank you for your suggestions, I do appreciate your response.
Report this post
You must be a HealthShare member to report this post.
to your account or
now (it's free).